Nowadays, there are tons of people who ask the same question: “does biotin cause acne?”. You can find this question asked almost throughout the Internet. People that are searching for some help regarding biotin and acne ask related questions on blogs, forums and websites that cover the topic of healthy skin. As you can see, biotin and acne are closely linked with each other. In this article, I'll summarize what's already known about the biotin's influence on one's skin and how to deal with that.
How biotin influences the skin?
Biotin has beneficial impact on the strength of the fingernails and boosts the growth of the hair. Because of that, a lot of women are taking it supplementary. That's the bright side. Unfortunately, there are also some biotin's side effects – it competes with vitamin B5 for cellular and intestinal uptake (which is caused by their similar structure). This means that when one takes a lot of biotin, there is a great chance that one's B5 vitamin level would be lower than normal. As you have probably predicted by now – low level of pantothenic acid (vitamin B5), one of the possible biotin's side-effects, might be the cause of acne flare-ups.
Biotin causes acne breakouts?!
Ok, so now you know that lack of vitamin B5 might cause pimples and that biotin can influence the level of that precious substance. Does it mean, that taking biotin supplementary will definitely result in acne breakouts on your skin? Fortunately enough, the answer is negative. Taking vitamin B7 (biotin) pills might not influence your skin at all, it really depends on one's body.Credit: http://www.flickr.com/photos/amarcord69/
How to get sure whether taking biotin causes your acne breakouts?
In this part I'll assume that you're already taking biotin. So, getting sure whether taking biotin is bad for your cystic acne is rather easy. The first thing you'll obviously have to do is to stop taking biotin. Because biotin is a water-soluble substance you should drink more water than usually, to get rid of the most of the substance from your body. Then you should observe whether your skin condition gets better. If it does get better than biotin was probably the problem. Take note that a lot of people reported that their skin got better almost instantly after getting off biotin supplements. However, waiting a few days before concluding the results of getting off the biotin is a rule of thumb.
How to decrease the risk of skin problems while taking biotin?
Well, there are a few things that you can try to do to reduce the chance for pimples. The first one is pretty obvious – lower the dosage. A lot of people assume, that taking large doses of drugs or vitamins will get them better more quickly. That's usually not true. As you have read – large doses of vitamin B7 might cause vitamin B5 deficiency, so lowering the dosage is a reasonable action. Another rational thing to do is to simply drink more water. As you know biotin is water-soluble, so drinking more water might also help. Another practical tip is to increase the daily dosage of vitamin B5 that one consumes.Credit: http://www.flickr.com/photos/kickthebeat/
Nevertheless, every one of us is different, and some people won't be able to take supplementary biotin without increasing their acne. If none of the mentioned methods did work for you, you've got one more chance – consult a doctor, preferrable a dermatologist or a dietician. They might be able to help you.
Hopefully, I've provided you with the answer to the title question: “does biotin cause acne breakouts?”. As you should know by now, biotin and acne are closely linked - biotin causes cystic acne in some people and there is a lot of evidence of this throughout the Internet. Fortunately enough, not everyone will suffer from acne breakouts due to the biotin intake. Unfortunately, some people won't be able to supplement themselves with biotin without suffering from pimples. Remember, if you're suffering from pimples, you should start an acne treatment right away.
If you've enjoyed reading this article you might wish to read other articles about acne: